Texas, 2019Drought in Texas, November 19 to 30, 2019
November 19 to 30, 2019 · NWS BRO · 3 events in 3 counties and zones
Mainly dry conditions with modest relative humidity maintained Severe (D2) Drought across the Deep South Texas ranchlands of Starr, Zapata, and Jim Hogg County for the last third of November 2019.
Every event with a place to put it; 3 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 3
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Mainly dry conditions with modest relative humidity maintained Severe (D2) Drought across the Deep South Texas ranchlands of Starr, Zapata, and Jim Hogg County for the last third of November 2019.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Brownsville, TX wrote its last area forecast discussion before the first event at Nov 18, 6:27 PM CST, 5 hours 33 minutes earlier.
Area forecast discussion, Nov 18, 6:27 PM CST, 5 hours 33 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Brownsville TX
627 PM CST Mon Nov 18 2019
.DISCUSSION...Updated for latest aviation discussion below.
&&
.AVIATION...The 12Z BRO sounding shows dry conditions generally
above the 850 mb level with a little better moisture evident from
850 mb to the surface. The low level moisture will combine with
very light and variable surface winds tonight to increase the
potential for fog formation across much of the region. This may
produce some periods of potential MVFR/IFR vsbys/ceilings from
09z through 15z Tues for all three RGV airports. The SE surface
flow will be on the increase after sunrise Tues morning allowing
for the low levels to mix out and for VFR conditions to return.
&&
.PREV DISCUSSION... /issued 214 PM CST Mon Nov 18 2019/
SHORT TERM (Now Through Tuesday Night): After morning fog across the
eastern half of the region, mostly sunny skies have prevailed today
with temperatures warming into the upper 70s and low 80s despite
passage of a decaying frontal boundary this morning. Winds will
remain light as broad surface high pressure is situated atop the
state but do anticipate for the winds to gradually turn back out
of the east-southeast into tonight.
The main concern during the short term period will be the return of
fog during the overnight hours tonight into Tuesday morning. The
winds will become near calm and variable overnight with minimum dew
point depressions and temperatures falling to near or below the
minimal dewpoint observed during the day (crossover temperatures).
Current SREF model guidance has a strong signal for fog across the
region, with the highest probabilities indicated across the central
counties of Deep South Texas. Dense fog with visibilities at or
below 1/4 of a mile will be possible, especially across any favored
low spots. A Dense Fog Advisory could be needed but will elect to
pass this on to the next shift for possible issuance.
After the fog erodes on Tuesday morning, expect another warm and
mostly sunny day across the region with afternoon highs again
reaching up into the low 80s as mid-level ridging sits atop the
area. Winds start to uptick Tuesday afternoon into Tuesday night,
especially near the coast, as the surface high pushes to the east
and the pressure gradient tightens with a developing storm system
across the inter-mountain west and the southwest US.
LONG TERM (Wednesday through Monday): Low to mid level moisture
will increase across southern and eastern portions of the state
Wednesday into Wed night ahead of the 500mb low/trough across the
southwest United States. Still some minor differences between the
global models in the future track of the upper level trough
moving into the southern plains Friday and the GFS continues to
bring a cold front through south Texas faster than the ECMWF Fri
evening. Expect very warm and breezy conditions across the CWA
Wednesday and early Thursday before the front approaches the area
Friday. Temperatures will be near normal to slightly above normal
Wednesday through Friday before cooler air advects into the Rio
Grande Valley Fri night into Saturday. Will continue to mention a
slight chance of showers and thunderstorms Friday into Fri night
before the convection becomes elevated Fri night. Rain chances
should diminish Saturday as drier and cooler air filter into deep
south Texas. Below normal temperatures will prevail through the
weekend before returning to near normal early next week as an
onshore flow returns late Sunday and increases Monday.
MARINE (Now through Tuesday Night): Favorable marine conditions
start the short term period with light winds and low seas. Expect
winds to gradually return out of the east and then eventually from
out of the southeast Monday night. The southeasterly winds will
start to pick up late Tuesday afternoon into Tuesday night as the
pressure gradient strengthens along the lower Texas coast due to a
strengthening storm system out west. As a response, seas start to
gradually build Tuesday night.
Wednesday through Saturday...Moderate to strong south to southeast
winds will prevail across the coastal waters Wednesday as surface
low pressure across the lee side of the Rockies and high pressure
across the eastern Gulf of Mexico provide a strong pressure
gradient across the lower Texas coast. Small craft advisories will
likely be needed for the bay waters and offshore waters Wednesday
and offshore waters Wed night. The pressure gradient will remain
strong across the lower Texas coast Thursday and moderate to
strong south to southeast winds will continue across the coastal
waters with small craft advisories likely again for both the
Laguna Madre and offshore. The pressure gradient should begin to
weaken Thurs night as a cold front moves into northwest Texas.
Will likely need small craft advisories offshore Thurs night for
seas as winds fall below SCA criteria. Light to moderate south to
southwest winds will prevail across the western Gulf of Mexico
Friday before shifting to the north and increasing Fri night in
the wake of the cold front moving offshore Fri evening. Small
craft advisories will be needed in the wake of the front. Moderate
to strong north to northeast winds Fri night will decrease
slightly Saturday as surface high pressure settles across
southwest Texas Sat afternoon. SCA for offshore waters will likely
be needed Saturday for high seas.
&&
.BRO WATCHES/WARNINGS/ADVISORIES...
TX...None.
GM...None.
&&
This product is also available on the web at:
HTTP://WEATHER.GOV/RGV
Short Term/Aviation...60
Long Term/Upper Air..65
Hazardous weather outlook, Nov 18, 5:50 PM CST, 6 hours 10 minutes before
Hazardous Weather Outlook...Update
National Weather Service Brownsville TX
550 PM CST Mon Nov 18 2019
TXZ248>257-351-353-191000-
Zapata-Jim Hogg-Brooks-Inland Kenedy-Starr-Southern Hidalgo-
Inland Willacy-Inland Cameron-Coastal Willacy-Coastal Cameron-
Coastal Kenedy-Northern Hidalgo-
550 PM CST Mon Nov 18 2019
This Hazardous Weather Outlook is for portions of Deep South
Texas.
.DAY ONE...Tonight
Areas of fog will be possible across much of Deep South Texas and
the Rio Grande Valley later tonight. Some locally dense fog will be
possible mainly after midnight tonight. Late night drivers should
exercise caution.
.DAYS TWO THROUGH SEVEN...Tuesday through Sunday
Areas of fog will be possible across much of Deep South Texas and
the Rio Grande Valley early Tuesday morning. Some locally dense fog
will be possible through sunrise Tuesday. Early morning drivers
should exercise caution and slow down when encountering areas of
morning fog.
An elevated risk of rip currents is expected from midweek through
the period.
Strong southerly winds may develop along the coastal counties
Wednesday. A Wind Advisory may be necessary.
.SPOTTER INFORMATION STATEMENT...
Spotter activation will not be needed.
GMZ130-132-135-150-155-170-175-191000-
Laguna Madre from the Port of Brownsville to the Arroyo Colorado-
Laguna Madre from the Arroyo Colorado To 5 NM north of Port
Mansfield TX-
Laguna Madre from 5 nm north of Port Mansfield to Baffin Bay TX-
Coastal waters from Port Mansfield to the Rio Grande out 20 nm-
Coastal waters from Baffin Bay to Port Mansfield out 20 nm-
Waters from Port Mansfield to the Rio Grande extending from 20 to
60 nm-
Waters from Baffin Bay to Port Mansfield extending from 20 to
60 nm-
550 PM CST Mon Nov 18 2019
This Hazardous Weather Outlook is for portions of The Gulf of
Mexico and The Laguna Madre.
.DAY ONE...Tonight
No hazardous weather is expected at this time.
.DAYS TWO THROUGH SEVEN...Tuesday through Sunday
Small Craft Advisories may be necessary for all or portions of the
Lower Texas coastal waters Wednesday through Friday.
.SPOTTER INFORMATION STATEMENT...
Spotter activation will not be needed.
Speece
In the hours before
Special weather statement, Nov 18, 11:05 PM CST, 55 minutes before
Special Weather Statement
National Weather Service Brownsville TX
1105 PM CST Mon Nov 18 2019
TXZ248>257-351-353-190900-
Zapata-Jim Hogg-Brooks-Inland Kenedy-Starr-Southern Hidalgo-
Inland Willacy-Inland Cameron-Coastal Willacy-Coastal Cameron-
Coastal Kenedy-Northern Hidalgo-
Including the cities of Zapata, Hebbronville, Falfurrias, Sarita,
Rio Grande City, Roma, McAllen, Edinburg, Pharr, Mission,
Weslaco, Raymondville, Brownsville, Harlingen, Port Mansfield,
Port Isabel, South Padre Island, Laguna Heights, Laguna Vista,
and San Manuel
1105 PM CST Mon Nov 18 2019
...Areas of fog forming across Deep South Texas...
At 11 pm, Surface observations and satellite imagery indicate
that areas of fog have formed over much of Deep South Texas and
the Rio Grande Valley dropping visibilities down into the 1 to 3
mile range. These areas of fog are steadily expanding over the
region and should persist throughout the rest of tonight and early
Tuesday morning. Areas of dense fog will be likely across
portions of Deep South Texas and the Rio Grande Valley over the
next several hours.
Use caution if traveling late tonight and Tuesday morning as
visibility may change rapidly in a short amount of time. Use low
beam headlights and leave extra distance between your vehicle and
others on the road.
Speece
Drought, Jim Hogg
- When
- November 19, 12:00 AM CST to November 30, 11:59 PM CST
- Where
- Jim Hogg forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 27.043, -98.697 (the zone’s center; the record gives no point)
Rain-free conditions along with modest relative humidity maintained Severe Drought (D2) across the eastern third of Jim Hogg County through the end of November.
Drought, Starr
- When
- November 19, 12:00 AM CST to November 30, 11:59 PM CST
- Where
- Starr forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 26.562, -98.738 (the zone’s center; the record gives no point)
Rain-free conditions along with modest relative humidity maintained Severe Drought (D2) across northwestern Starr County through the end of November.
Drought, Zapata
- When
- November 19, 12:00 AM CST to November 30, 11:59 PM CST
- Where
- Zapata forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 27.001, -99.169 (the zone’s center; the record gives no point)
Rain-free conditions along with modest relative humidity maintained Severe Drought (D2) across most of Zapata County through the end of November.
- Drought
- A drought reaching severe (D2) or worse on the US Drought Monitor, or with notable impacts.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Dense Fog in Indiana, November 19, 20191 death · 3 injured · $40,000 · 1 event
- Flash Flooding and Flooding in California, November 19 to 20, 2019$708,000 · 5 events
- Flash Flood in Arizona, November 19, 2019$20,000 · 1 event
- Flash Flooding and Flooding in California, November 19 to 21, 2019$10,000 · 11 events
- Heavy Snow and Winter Weather in Colorado, November 19 to 22, 20197 events
- Dense Fog in Virginia, November 19, 20195 events
- Blizzard and Winter Storm in Alaska, November 19 to 20, 20194 events
- Heavy Snow in Montana, November 19 to 20, 20194 events
- Flash Flooding and Heavy Snow in Utah, November 19 to 21, 20193 events
- Flash Flooding in California, November 19 to 20, 2019$1,000 · 2 events
- Heavy Snow in North Dakota, November 19 to 20, 20192 events
- Winter Storm in Colorado, November 19 to 21, 20192 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 866896, 866897, 866898.